MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL; BONE FIXATION PLATE
Model Number LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 05/12/2025, a sales representative reported via email that an (qty.2) of an ar-18716-11 low profile cortical screw and an ar-18716v-12 val screw broke off during implantation of the screw into a plate.Each screw broke at the neck while they were screwing into the plate, leaving the shaft of the screw in the bone, as removal could not be extracted.This was discovered during a metacarpal fracture orif procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested on 06/02/2025.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Complaint allegation is confirmed by the attached picture, which shows only the screws heads that were broken between the shaft and head.It was observed that the hex of the head was bent, chipped, and broken around the edges.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause is attributed to user error of the device due to over-torquing/over-engaging the driver within the screw head, misaligned insertion, or prying/leveraging the device during insertion.
 
Event or Problem Description
Additional information: the plate used in the surgery was ar-18716p-12 y-plate.There were no difficulties encountered when securing screws and the surgeon did not appear to be over-torquing on screws before the heads broke.All screw heads were retrieved from the patient.The case was completed using additional val screws from the mini cfs set, ar-18716v-11, -12, -13 and an extra plate, ar-18716p-18 t-plate on a second finger that they did not encounter any issues with.No piece of the instrument broke when the screws broke off.There was no case delay, and no added anesthesia was administered.No adverse effects reported on or after the surgery.There is no other surgery planned due to the issue.

Brand Name
LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22133158
Report Number1220246-2025-02349
Device Sequence Number8371577
Product Code HRS
UDI-Device Identifier00888867313231
UDI-Public00888867313231
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.6 X 11MM, CORTICAL
Device Catalogue NumberAR-18716-11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown